MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Model Number 631-500
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure treating a duodenal perforation in the 62-year-old female patient with pancreatitis, the trufill n-bca (631500 / m0070x) did not polymerize in the speed desired by the physician.It was reported that the procedure was successfully completed, the patient is reported to be stable and had resolution of issues.The patient is currently under observation and is stable without known complication.There was no report of any delay in the procedure.On (b)(6) 2022, additional information was received.The information confirmed the patient is a 62-year-old female with retroperitoneal duodenal perforation.The product was injected in an area that was described as not high flow nor slow flow.The ratio of nbca to ethiodized oil and tantalum powder was 1:5:1.The mixture was prepared as per the instructions for use (ifu).The information indicated that no tantalum used and an appropriate material specimen cup was used and homogenous mixture was confirmed.It was reported that the polymerization was not at the desired speed; it was too slow.The glue solidified in a branch vessel in the patient.There was no injury to the patient.The procedure was successfully completed.The patient is stable and has been discharged from the hospital.The information confirmed that the nbca was used in the patient, it was solidified and was discarded.
 
Additional Manufacturer Narrative
Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during the procedure treating a duodenal perforation in the 62-year-old female patient with pancreatitis, the trufill n-bca (631500 / m0070x) did not polymerize in the speed desired by the physician.It was reported that the procedure was successfully completed, the patient is reported to be stable and had resolution of issues.The patient is currently under observation and is stable without known complication.There was no report of any delay in the procedure.On (b)(6) 2022, additional information was received.The information confirmed the patient is a 62-year-old female with retroperitoneal duodenal perforation.The product was injected in an area that was described as not high flow nor slow flow.The ratio of nbca to ethiodized oil and tantalum powder was 1:5:1.The mixture was prepared as per the instructions for use (ifu).The information indicated that a) no tantalum used and b) an appropriate material specimen cup was used and homogenous mixture was confirmed.It was reported that the polymerization was not at the desired speed; it was too slow.The glue solidified in a branch vessel in the patient.There was no injury to the patient.The procedure was successfully completed.The patient is stable and has been discharged from the hospital.The information confirmed that the nbca was used in the patient, it was solidified and was discarded.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (m0070x) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15470831
Report Number3008114965-2022-00609
Device Sequence Number11832641
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number631-500
Device Catalogue Number631500
Device Lot NumberM0070X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale